Thunderstorm Wind, Gray
- When
- June 5, 7:35 PM CST
- Where
- Gray County, 1 mi E of Mc Lean
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.233, -100.583
A severe thunderstorm over the east-central Texas panhandle produced high winds during the evening hours. No damage and no injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm over the east-central Texas panhandle produced high winds during the evening hours. No damage and no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 5, 3:22 PM CST, 4 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 422 PM CDT MON JUN 5 2006 .DISCUSSION... HIGH BASED THUNDERSTORMS ARE EXPECTED ONCE AGAIN OVER THE PANHANDLES...WITH THE MOST FAVORED AREA ALONG THE WEST WHERE THE CAP WAS WEAK. INVERTED-V SOUNDINGS SUGGEST STRONG DOWNBURST POTENTIAL THIS EVENING. SURFACE BOUNDARY PUSHES FURTHER SOUTH AND ENCOURAGES A COOLER UPSLOPE FLOW ACROSS THE FORECAST AREA. MAINTAINED POPS OVER THE WEST WHERE CONVECTION IS FAVORABLE. TEMPERATURES SHOULD BE COOLER OVER MOST OF THE PANHANDLES WITH A PREDOMINATELY EAST WIND. UPPER LEVEL RIDGE BUILDS OVERHEAD AND LESSENS THE OPPORTUNITY FOR THE CAP TO BREAK DURING PEAK HEATING. KEPT POPS FOR WEDNESDAY EVENING FOR THE STORMS COMING OFF THE HIGHER TERRAIN. OTHERWISE...FORECAST WILL BE DRY THEREAFTER. THE RIDGE DOMINATES THE AREA THROUGH THE REST OF THE SEVEN DAY FORECAST THOUGH IT IS EXPECTED TO BECOME FLATTER BY THE WEEKEND. DISTURBANCES COULD IGNITE STORMS NORTH OF THE PANHANDLES. AT THIS TIME...CONFIDENCE IS LOW FOR STORMS TO DEVELOP THIS FAR SOUTH. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 66 94 66 92 / 20 10 10 10 BEAVER OK 66 96 64 97 / 20 10 10 10 BOISE CITY OK 62 93 63 93 / 20 20 20 20 BORGER TX 71 96 68 97 / 20 10 10 10 BOYS RANCH TX 65 96 68 96 / 20 10 10 20 CANYON TX 64 98 67 94 / 20 10 10 10 CLARENDON TX 70 99 67 95 / 20 10 10 10 DALHART TX 63 94 64 94 / 20 20 20 20 GUYMON OK 65 98 63 97 / 20 10 10 20 HEREFORD TX 63 99 68 94 / 20 20 20 10 LIPSCOMB TX 70 98 65 95 / 20 10 10 10 PAMPA TX 72 94 66 92 / 20 10 10 10 SHAMROCK TX 73 100 66 97 / 20 10 10 10 WELLINGTON TX 71 102 68 98 / 20 10 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 04/08
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON JUN 5 2006 OKZ001>003-TXZ001>020-061100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT MON JUN 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE COMBINATION OF STRONG DAYTIME HEATING AND LIMITED MOISTURE WILL RESULT IN A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. AT THIS TIME...ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE WESTERN AND NORTHWESTERN PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES DURING THE LATE AFTERNOON AND EVENING HOURS ON TUESDAY AND WEDNESDAY. LIMITED MOISTURE WILL PREVENT MOST STORMS FROM REACHING SEVERE LEVELS...BUT ONE OR TWO STORMS COULD REACH MARGINALLY SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS...PRIMARILY ACROSS THE EXTREME NORTHWESTERN TEXAS PANHANDLE AND WESTERN OKLAHOMA PANHANDLE. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE WEDNESDAY AFTERNOON THROUGH THE EVENING ACROSS MAINLY WESTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. AT THIS TIME...STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRAMAR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
344 PM CDT MON JUN 05 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL GOODWELL 36.59N 101.63W
06/03/2006 E0.88 INCH TEXAS OK COOP OBSERVER
OBSERVER REPORTED CROP DAMAGE FROM QUANTITY OF HAIL
&&
TAS/MRKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 641 PM CDT MON JUN 5 2006 TXZ008-060100- HUTCHINSON- 641 PM CDT MON JUN 5 2006 ...STRONG THUNDERSTORM IN HUTCHINSON COUNTY... A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHERN HUTCHINSON COUNTY IN THE VICINITY OF BORGER AND FRITCH AT 640 PM CDT...MOVING EAST SOUTHEAST AT 10 MPH. ONE QUARTER INCH SIZE HAIL AND WINDS AROUND 55 MPH ARE LIKELY WITH THIS STORM. PEOPLE IN HUTCHINSON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SCHNEIDER
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517284.